I have been on the Butrans 20mcg patch for almost a 18 months now. It has changed my life completely. This has been the best medication for me ever. It relieves approximately 85% of my pain and doesn't leave me groggy or stoned. On the down side however I have gained about 60 pounds on the patch!!!
I do have one other huge concern however. I will be going on Medicare in approximately six months and have not been able to find an insurance that will cover the Butrans or the Cymbalta and Lyrica I take.
Is there anyone that knows anything about an insurance that will cover these very pricey medications?
Went on Medicare in jan 2012.My insurance covered my fentanyl.I was paying about $180 a month out of my pocket but only $40 copay with insurance.Huge difference.Not sure about other meds but should be easy to search online and company.Glad you'll have the medicare help.Pain pump in nov 2012 cost about $40,000.I only paid $100.Sweet and grateful.
Hi, I'm Glad that the patch is working for you!But,I just thought I would add a thought,It's probally not the patch that made you gain weight ,it's the Lyrica,A good friend of mine gained at least 50 lbs on it !!! AnywaAY GOOD LUCK FINDING NEW INSURANCE!i GUESS JUST KEEP ASKING AROUND! 77grace
Cymbalta may or may not be available in generic. My hubby used to take it for his chronic pain. It didn't really work so he stopped taking it.
Lyrica is not available in generic, but gabapentin is. There is a very small molecular difference between the two, I have found that gabapentin works better for me. I have taken both. You might try switching over before you have to.
The Butrans patch is also not yet available in generic form.
This is what happens when you are on high priced brand named drugs, you find something that works and your insurance changes.
If you go to the Medicare website they will do the comparisons for you. It sucks big time to change over once you have found a regimen that works for you.
I am a believer that weight is gained or lost depending on what you put in your mouth, and the amount of exercise that one does. Calories in and calories out.
If you have to eat something because a med makes you hungry, eat something good for you instead of candy or chips. Lyrica can cause increased appetite, but gabapentin ha a much lower rate of increase in weight.
I had a friend who gained a huge amount of weight on an antidepressant, but she was eating like I had never seen her eat before. I probably noticed because I was not around her all the time. 2-3 dinners, and candy, and ice cream, and chips all evening long. This was not like her at all.
I have lost over 50 pounds, and have taken both Lyrica and gabapentin the whole time. Where do I fit in???
I am on both Lyrica and neurontin and at one time did gain a good bit of weight even though I was decreasing the amount of calories significantly. But my metabolism was also changing due to age and decrease in activity. I also found out later that my body can no longer process carbs correctly.
So, who really knows if the meds caused the weight gain.
Yes, if ones body cannot correctly process carbohydrates, this is, indeed, a problem called diabetes (mellitus).
Diabetes should be medically followed, as it is a serious illness.
Actually, when one is diabetic and untreated, a dramatic weight loss is among the symptoms, since the carbs cannot be properly metabolized, the glucose molecule is excreted in the urine, hence high glucose in the urine and blood serum , as glucose is not metabolized to be used in the cells, it hangs around in the circulation, does some damage, the kidneys do their best to get rid of it, and then it appears in urine.
Since the glucose (carbs turn to glucose for body's use as energy) cannot be used and is excreted, the body cells are not properly nourished, and fat tissue, rather than carb (glucose) is metabilized.
The by-product of fat metabolism (google Krebs cycle) is ketones, which are related to acetone and this is how diabetics get kidney damage from metabolic acidosis. Ketones are acidic.
The high blood-levels of glucose also had deleterious effects on the entire body, in a system-by-system chain.
Anyway, persons with untreated faulty carbs/ diabetics, feel very tired (the brain is glucose obligate metabolism, which means that if the fat is metabolized rather than glucose, the brain is not give enough energy), and tend to eat enormous amounts of food, yet rapidly lose weight- not gain.
The breath has an acetone smell, as the body used every excretion method to rid itself of the acidic blood. The smell is the body's way of ridding acidiosis via the lungs.
So, incorrect carbohydrate metabolism (processing) would cause rapid and extraordinary weight LOSS, not weight GAIN.
Then, there's intolerance to gluten, a protein found in wheat. Persons with this incorrect carb process would also lose weight due to extreme diarrhea and vomiting. it's called Celiac disease, or the older term, Sprue.
What carb processing syndromes would cause weight gain?
I went to see my primary care physician today as I was recently hospitalized for 8 days for asthma. We discussed my weight issue, thankfully.
I have been gaining a pound and a quarter to a pound and a half a week since starting the Butrans patch. That adds up to about 60 pounds!!!! Now I am pre diabetic.
I agree with all of you regarding "calories in" but I spend a great deal of time in bed. My back is very bad and I make sure I get plenty of rest to avoid a major situation that I can't find my way out of. What I man is that if I do
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.